Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 6, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 22, 2025, 3:58 AM EDT for Jefferson County, New York. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2025, 3:58 AM EDT (07:58 UTC)
- Expired
- Jun 22, 2025, 3:48 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
856 WHUS41 KBUF 220758 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 358 AM EDT Sun Jun 22 2025 NYZ007-221600- /O.NEW.KBUF.BH.S.0006.250622T0800Z-250622T2200Z/ Jefferson- 358 AM EDT Sun Jun 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Jefferson county. * WHEN...Through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
2 follow-up statements
136 WHUS41 KBUF 221456 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1056 AM EDT Sun Jun 22 2025 NYZ007-222200- /O.CON.KBUF.BH.S.0006.000000T0000Z-250622T2200Z/ Jefferson- 1056 AM EDT Sun Jun 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Jefferson county. * WHEN...Through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
708 WHUS41 KBUF 221948 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 348 PM EDT Sun Jun 22 2025 NYZ007-222100- /O.CAN.KBUF.BH.S.0006.000000T0000Z-250622T2200Z/ Jefferson- 348 PM EDT Sun Jun 22 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves will continue to subside through the rest of the afternoon. $$ Hitchcock
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 2:16 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 22, 2:16 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
216 AM EDT Sun Jun 22 2025
.SYNOPSIS...
A complex of thunderstorms, with frequent lightning, will drop
across central and eastern zones this morning, with gusty winds and
torrential downpours of rain. This activity will fade through the
early afternoon hours with the commencement of a hot airmass that
will bring oppressive heat and humidity to our region this
afternoon, peaking Monday and then continuing into Tuesday. Not as
hot mid-week, though afternoon and evening showers and thunderstorms
will remain possible each day through the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Satellite imagery this early morning displays a MCS dropping
southward from Canada to New York State this morning, with cooling
cloud tops, frequent lightning and a very moist and unstable
environment suggesting that this complex will continue to plow
southward, impacting our central and eastern zones through the
morning hours. Damaging wind gusts, large hail and torrential
downpours are likely...and with 0-3 km EHI rising to 500 to 700
m2/s2 east of Lake Ontario an isolated tornado is possible within
this line this early morning. Depending upon the extent of the cold
pool, could see some showers or thunderstorms as far west as Buffalo
this morning.
The axis of deeper moisture (PWATS 2.00"+) running west to east will
allow for backbuilding of thunderstorms this morning as activity
slows over WNY as it encounters a building ridge of high pressure to
the south.
Warm cloud layer depth nearing 14K feet this morning, thunderstorms
will bring torrential rain. Will include heavy rain in the forecast
as far west as the Genesee Valley this morning. As the surface ridge
and mid level ridge begins to expand northward, this axis of deeper
moisture and thunderstorms will begin to edge northward as they exit
east from the CWA. Especially where the inflection point of the
deeper moisture will lie, the prospects for flash flooding will
remain possible...though this is still with a good deal of
uncertainty at this point in time as this convection evolves this
morning.
There after attention will turn to heat and humidity that will bring
apparent temperatures this afternoon well into the 90s to near 100F
for WNY outside of lake influences. A mild southerly flow will make
for muggy and warm conditions tonight with air temperatures only
dropping back into the low to mid 70s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
...Heat Advisory Continues Through Tuesday...
Main forecast concerns for the short term period will be the
continuation of an extended period of heat with little overnight
relief. By the start of Monday, the upper level ridge will be
centered over the Mid-Atlantic region continuing to support the dry
and abnormally warm weather across western and north central NY.
This pattern will continue into Tuesday resulting in the third
consecutive day of above normal and near record temperatures across
the region. By late Tuesday afternoon, a cold front extending south
from passing low pressure overtop of the ridge in Canada will bring
increasing cloud cover and the chance for showers and thunderstorms
Tuesday night. PoPs are only around 15-20% at this time, but chances
for precipitation will increase later in the week.
Heat: With the building ridge over the region, 500mb heights will
climb to climatological maximum values for late June across western
NY based on the NAEFS and EC. The grand ensemble shows 850mb temps
ranging from 20-22 DegC Monday morning at Buffalo, which would be
over the daily max value based on sounding climatology. Monday looks
to be the hottest day of this upcoming stretch of heat with
afternoon highs in the 90s and probabilities of exceeding 95 degF
being over 50% from Rochester eastward as well as down in the
Genesee Valley per the latest NBM for Monday. Humid air will result
in "Feels like" temperatures in the upper 90s to over 100. Tuesday's
temperatures will be slightly cooler as the upper level ridge begins
to retreat southward, but still expecting "Feels Like" temperatures
in the 90s. Again, the areas of most concern with the highest heat
indicies will be from Rochester eastward as well as near Dansville
in the Genesee Valley. Additionally, overnight relief will be
minimal as the latest forecasts in the mid-70s are in the territory
of breaking high low temperature records Monday and Tuesday morning.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Active weather for the end of the week and into the start of next
weekend due to a wavy frontal boundary to sag southward Wednesday
into Friday and an area of low pressure to then pass late in the
week. With the frontal boundary overhead, expect showers and
thunderstorms to develop along the boundary. With the ridge from
earlier in the week now sliding southeast, deep flow will advect
moist Gulf air into the region, supporting PWAT values to soar
between 1.5 and 2 inches and therefore resulting in any showers and
thunderstorms to possibly contain heavy rain.
Otherwise, increasing clouds and cooling aloft pushing into our
region with the southeastern movement of the ridge axis will end the
oppressive heat and humidity, though typical summer time
temperatures in the 80s are still expected.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A complex of thunderstorms dropping southward across eastern and
central zones this early morning will bring heavy rain reducing
visibilities to IFR or lower, and the potential for strong wind
gusts to KART, and possibly KROC.
Frequent lightning across the eastern Lake Ontario region will begin
to back off across WNY as the MCS begins to weaken. The bulk of
thunderstorms for KART will be through 12Z, while thunderstorm near
KROC will be in the 09Z to 13Z time frame. A rain shower will remain
possible as far west as KBUF/KIAG this morning before a building
ridge of high pressure pushes the deeper moisture/storms eastward
late this morning and afternoon.
As this ridge builds flight conditions will return to VFR, though
with a lowering dewpoint depression some patches of fog will be
possible, especially for KART where recent rains have left the
ground wet.
Outlook...
Monday through Tuesday...Mainly VFR.
Wednesday and Thursday...Chance to likely showers and thunderstorms.
Mainly VFR/MVFR.
&&
.MARINE...
An area of low pressure will pass well north of the lower Great
Lakes today, which will cause southwesterlies to freshen as the
pressure gradient tightens between this system and high pressure
that will have temporarily retreated just to our south. Small Craft
Advisories are in effect for the nearshore waters on both lakes,
including the upper Niagara River starting overnight and lasting
through a portion of this afternoon as outlined below.
Winds and waves will drop below small craft criteria later this
afternoon as a strong area of high pressure reestablishes itself
over the Ohio Valley, ridging northward to the eastern Great Lakes
Sunday afternoon and through the first part of this week. There will
remain a decent gradient wind between this surface high and upstream
cold front that winds, even though below SCA thresholds, will still
bring a moderate chop to the waters through midweek.
&&
.CLIMATE...
A dome of heat will settle upon the Lower Great Lakes next week,
with temperatures both daytime and through the night pushing
towards record values. Below are the temperature records for our
three climate sites of Buffalo, Rochester and Watertown. Both
Buffalo and Rochester have been keeping temperature records
since 1871, and Watertown has been keeping temperature records
since 1949.
...Date......Maximum Temp(F)....Warm Minimum Temp (F).
Buffalo
...June 22nd......92/1957
...June 23rd......92/1964..........72/1957
...June 24th......92/1949..........72/2013
Rochester
...June 22nd......93/2022
...June 23rd......95/1888..........74/1888
...June 24th......96/1949..........70/2014
Watertown
...June 22nd......89/2020
...June 23rd......91/1975..........71/1957
...June 24th......91/1999..........71/2013
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory from noon today to 6 PM EDT Tuesday for
NYZ001>008-010>014-019>021-085.
MARINE...Small Craft Advisory until 11 AM EDT this morning for LEZ020.
Small Craft Advisory until 2 PM EDT this afternoon for
LEZ040-041.
Small Craft Advisory until 2 PM EDT this afternoon
for LOZ042-043.
Small Craft Advisory until 5 PM EDT this afternoon for
LOZ044.
Small Craft Advisory until 5 PM EDT this afternoon for
LOZ045.
&&
SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...Brothers/EAJ
LONG TERM...EAJ
AVIATION...Thomas
MARINE...Thomas
CLIMATE...ThomasHazardous weather outlook, Jun 21, 4:35 AM EDT, 23 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 435 AM EDT Sat Jun 21 2025 NYZ020-021-220845- Cattaraugus-Allegany- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds and large hail, however heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-220845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 435 AM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-220845- Chautauqua-Southern Erie- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds and large hail, however heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>008-010>014-220845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario- 435 AM EDT Sat Jun 21 2025 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There is a chance of isolated severe thunderstorms today and tonight. The main threats will be damaging winds, large hail and heavy rain, however isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-220845- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 435 AM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 22, 3:34 AM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
334 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM Tstm Wnd Dmg 4 ESE Watertown 43.95N 75.84W
06/22/2025 Jefferson NY 911 Call Center
Tree down across County Road 160.
&&Local storm report, Jun 22, 3:39 AM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
339 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM Tstm Wnd Dmg 2 W Deferiet 44.03N 75.71W
06/22/2025 Jefferson NY 911 Call Center
At least three trees down on Route 3 in
Great Bend.
&&Local storm report, Jun 22, 3:42 AM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
342 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Tstm Wnd Dmg 1 NNE Watertown 43.98N 75.91W
06/22/2025 Jefferson NY 911 Call Center
Several Trees down across Route 11.
&&Local storm report, Jun 22, 3:54 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
354 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM Tstm Wnd Dmg 2 E Pulaski 43.57N 76.10W
06/22/2025 Oswego NY 911 Call Center
Tree blocking roadway.
&&
EAJLocal storm report, Jun 22, 3:56 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
356 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM Tstm Wnd Dmg 2 NNW Lacona 43.67N 76.08W
06/22/2025 Oswego NY 911 Call Center
Tree down across driveway on US-11.
&&Local storm report, Jun 22, 3:58 AM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
358 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM Tstm Wnd Dmg 1 SE Watertown 43.97N 75.90W
06/22/2025 Jefferson NY 911 Call Center
Tree and wires down at Franklin and Hamilton
St.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:06 AM EDT | Special Marine Warning | BUF | 114 min | |
| Jun 22, 1:22 AM EDT | Special Marine Warning | BUF | 23 min | |
| Jun 22, 1:30 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 60 min |
| Jun 22, 1:41 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Jun 22, 2:24 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 66 min |
| Jun 22, 3:19 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 56 min |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.